Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 31, 2005, 5:54 PM EDT for Miami-Dade County, Florida. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 5:54 PM EDT (21:54 UTC)
- Expired
- May 31, 2005, 7:02 PM EDT
- In force
- 68 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2504 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 312156 SVRMFL FLC086-312300- /O.NEW.KMFL.SV.W.0046.050531T2154Z-050531T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 554 PM EDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 700 PM EDT * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FORTYMILE BEND... OR 19 MILES SOUTHEAST OF MONROE STATION...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT THE FORTYMILE BEND ALONG HIGHWAY 41 AND THE MICCOSUKEE INDIAN VILLAGE THROUGH 640 PM. MAIN THREAT IS HAIL AND WIND GUSTS TO 60 MPH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2566 8087 2566 8074 2595 8065 2596 8087 $$ GR
3 follow-up statements
518 WWUS52 KMFL 312211 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 611 PM EDT TUE MAY 31 2005 FLC086-312300- /O.CON.KMFL.SV.W.0046.000000T0000Z-050531T2300Z/ MIAMI-DADE FL- 611 PM EDT TUE MAY 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR NORTHWESTERN MIAMI-DADE COUNTY... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORTYMILE BEND...OR ABOUT 20 MILES EAST OF MONROE STATION...MOVING NORTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MICCOSUKEE INDIAN VILLAGE. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2566 8087 2566 8074 2595 8065 2596 8087 $$ GR
273 WWUS52 KMFL 312232 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 632 PM EDT TUE MAY 31 2005 FLC086-312300- /O.CON.KMFL.SV.W.0046.000000T0000Z-050531T2300Z/ MIAMI-DADE FL- 632 PM EDT TUE MAY 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR NORTHWESTERN MIAMI-DADE COUNTY... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORTYMILE BEND...OR ABOUT 20 MILES EAST OF MONROE STATION...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM HAS REDEVELOPED SOUTHWEST OF THE ORIGINAL STORM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MICCOSUKEE INDIAN VILLAGE. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2566 8087 2566 8074 2595 8065 2596 8087 $$ GR
353 WWUS52 KMFL 312302 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 704 PM EDT TUE MAY 31 2005 FLC086-312315- /O.EXP.KMFL.SV.W.0046.000000T0000Z-050531T2300Z/ MIAMI-DADE FL- 659 PM EDT TUE MAY 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIAMI-DADE COUNTY EXPIRES AT 700 PM EDT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHWEST MIAMI DADE COUNTY JUST EAST OF THE FORTY MILE BEND. THIS STORM HAD DECREASED IN INTENSITY AND IS STILL CAPABLE OF PRODUCING SMALL HAIL AND GUSTS TO 35 MPH AND THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2566 8087 2566 8074 2595 8065 2596 8087 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:38 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 31, 2:38 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT TUE MAY 31 2005 .DISCUSSION...SERIES OF SHORTWAVES ROTATING AROUND CENTRAL GULF TROUGH AND MOVING ACROSS FLORIDA WILL CONTINUE OVER THE NEXT COUPLE OF DAYS. MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYNOPTIC SCENARIO PAST FEW RUNS. DEEP TROPICAL MOISTURE WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS ALL ZONES...MAINLY DURING THE DAY. MOS GUIDANCE POPS STILL 50 TO 70 PERCENT MOST AREAS. SUNSHINE WILL LIKELY BE MORE PLENTIFUL WEDNESDAY AND THURSDAY WHICH WILL HELP SUPPORT A FEW STRONG STORMS. CHANGES WILL OCCUR ON SCHEDULE JUST IN TIME FOR THE WEEKEND AS UPPER PATTERN FLATTENS OUT AND SURFACE RIDGE MOVES NORTH. STRONGER EAST/SOUTHEAST FLOW WILL SET THE STAGE FOR LATE NIGHT AND MORNING SHOWERS EAST COAST...AFTERNOON/EVENING STORMS INTERIOR AND WEST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. MOS TEMPERATURES LOOK GOOD WITH NUMBERS AROUND CLIMO EACH DAY. && .MARINE...MAINLY SOUTHERLY FLOW WILL CONTINUE 15 KT OR LESS ALL ZONES THROUGH THURSDAY THEN BACK TO MORE EAST/SOUTHEAST BY THE WEEKEND. GFS INDICATING WINDS INCREASING TO AROUND 20 KNOTS MOST AREAS THURSDAY NIGHT INTO EARLY SATURDAY AS A TROPICAL WAVE... CURRENTLY ENTERING THE WESTERN CARIBBEAN...MOVES PAST. DID NOT RAISE WINDS IN FORECAST AT THIS TIME. DOES NOT APPEAR LIKELY THAT WAVE WILL MAINTAIN CURRENT STRENGTH AS IT ENTERS THE GULF. WILL WATCH. && .FIRE WEATHER...NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 88 / 30 60 30 50 FORT LAUDERDALE 77 89 77 88 / 30 50 30 50 MIAMI 77 90 77 90 / 30 50 30 50 NAPLES 76 87 75 87 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 31, 1:17 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 117 PM EDT TUE MAY 31 2005 FLZ063-066>075-011715- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 108 PM EDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON... THUNDERSTORMS: THE LINE OF STRONG THUNDERSTORMS THAT WAS OVER SOUTH FLORIDA THIS MORNING HAD MOVED WELL OFF INTO THE ATLANTIC AND WEAKENED AS OF 1 PM. THE ATMOSPHERE WILL BE STABLE IN THE WAKE OF THESE STORMS THROUGH MUCH OF THE AFTERNOON. HOWEVER...THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING LATE THIS AFTERNOON AND EARLY THIS EVENING. LIGHTNING AND GUSTY WINDS WOULD BE THE PRIMARY THREATS WITH ANY STORMS...IF THEY DO MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEB SITE AT WWW.MIAMIWEATHER.INFO. HANDEL
In the hours before
Special weather statement, May 31, 12:01 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1201 PM EDT TUE MAY 31 2005 FLZ074-311630- DADE METROPOLITAN- 1201 PM EDT TUE MAY 31 2005 ...FUNNEL CLOUDS OBSERVED OVER WESTERN MIAMI-DADE COUNTY... AT 1155 AM...A SKYWARN WEATHER SPOTTER REPORTED BRIEF FUNNEL CLOUD DEVELOPMENT WEST OF DORAL. NATIONAL WEATHER SERVICE RADAR INDICATES WEAK ROTATION EMBEDDED IN A STRONG THUNDERSTORM ABOUT 5 MILES WEST OF DORAL. THESE STORMS CONTAIN FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH. IF THE ROTATION INCREASES...A WARNING MAY BECOME NECESSARY. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522. HANDEL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:04 AM EDT | Special Marine Warning | MFL | 86 min | |
| May 31, 6:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 38 min |
| May 31, 6:53 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.